Causes and Treatments of Hearing Loss and Tinnitus in Younger Adults

While hearing loss is commonly associated with advancing age, it can occur in younger people. Tinnitus, or ringing in the ears, may also accompany hearing loss in certain people. The Hearing Specialists of Dupage or an audiologist in Naperville can perform a comprehensive examination to determine the cause of your hearing loss and tinnitus. Here are some common causes and treatment options for hearing loss and ringing in the ears in younger adults.

Medications

Certain over-the-counter and prescription medications can cause hearing loss and ringing in the ears in younger adults. If you take aspirin on a daily basis, you may experience high pitched tones in your ears, buzzing, hissing, whooshing sounds, clicking, or ringing.

Aspirin is known as an ototoxic drug, and while taking it only once in a while is unlikely to cause hearing problems, long-term use or taking large doses may necessitate a trip to an audiologist in Naperville or a visit to the Hearing Specialists of Dupage. Lowering the dosage or discontinuing the medication may help resolve the effects of ototoxic medications.

Blocked Eustachian Tubes

If you suffer from frequent sinus infections or have allergies, then your Eustachian tubes may be blocked with fluid, causing tinnitus and hearing loss. Antihistamines and decongestants can help eliminate fluid buildup inside your ears and once the fluid is gone, your hearing may return to normal.

If you have hearing problems or ringing in your ears, call the Hearing Specialists of Dupage.

You can also visit them on Facebook.

Leave a Reply

Your email address will not be published. Required fields are marked *

six + 4 =